Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Pain in right arm and unable to stretch arm. Swollen vein like line on arm. On Ibuprofen. Advice?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1997
Answered : 150 Questions
I woke up with a pain in my right arm. I was unable to stretch out my arm without feeling pain. In the night a vein like line became swollen and red on my arm (bicep). It also pains whenever I touch it. The swollen red line runs from the opposite side of my elbow up to my bicep closer to my armpit. I did not lift anything heavy. I am 26 years old, 5'6'' and weighs 160 lbs.
I went to the doctor and he didn't rule out Superficial thrombophlebitis. I am awaiting the result of tests done (CBS, ESR). He also put me on Ibuprofen 400mg. However, he took the blood from my left arm and then one day after I saw a black and blue spot appear (I will upload a photo of this). Any advice on this would be greatly appreciated.
Posted Fri, 25 Oct 2013 in Bones, Muscles and Joints
Answered by Dr. Moustafa Saeed 52 minutes later
Brief Answer:
The left arm spot is not thrombophlebitis

Detailed Answer:
Hi, thank you for your question.

I agree with your doctor it seems that you developed superficial thrombophlebitis in the right arm, which should improve with ibuprofen, but the blood tests will help the doctor to know if you need antibiotics or not.

The spot on the left arm (seen in the photo you uploaded) is due to taking blood from the arm (quite common), and it should gradually fade but it may change in colour slightly during the process. But it should not become red or swollen.

The left arm's spot is not thrombophlebitis.

wish you speedy recovery.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor